Alert archive / Kansas / Wind Advisories in 2026
Wind Advisory 1, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Mar 12, 2026, 11:27 AM CDT for 23 counties in Kansas. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2026, 11:27 AM CDT (16:27 UTC)
- Expired
- Mar 13, 2026, 2:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 4.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1941 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
811 WWUS73 KTOP 121627 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 1127 AM CDT Thu Mar 12 2026 KSZ008>012-020>024-026-034>039-130430- /O.NEW.KTOP.WI.Y.0001.260312T1627Z-260313T0700Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee- Including the cities of Sabetha, Marysville, Frankfort, Washington, Belleville, Council Grove, Horton, Concordia, Linn, Clifton, Paxico, Junction City, Blue Rapids, Grantville, St. Marys, Perry, Alta Vista, McFarland, Wamego, Holton, Minneapolis, Alma, Bennington, Seneca, McLouth, Harveyville, Valley Falls, Meriden, Greenleaf, Herington, Nortonville, Maple Hill, Eskridge, Topeka, Manhattan, Hanover, Abilene, Clay Center, Hiawatha, and Oskaloosa 1127 AM CDT Thu Mar 12 2026 ...WIND ADVISORY IN EFFECT UNTIL 2 AM CDT FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of central, east central, north central, and northeast Kansas. * WHEN...Until 2 AM CDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$ KSZ040-054>056-058-059-130430- /O.NEW.KTOP.WI.Y.0001.260312T2000Z-260313T0700Z/ Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Garnett, Burlingame, Lebo, Carbondale, Osage City, Emporia, Lyndon, Overbrook, Ottawa, Burlington, and Lawrence 1127 AM CDT Thu Mar 12 2026 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 AM CDT FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Anderson, Coffey, Douglas, Franklin, Lyon, and Osage Counties. * WHEN...From 3 PM this afternoon to 2 AM CDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$ CP
2 follow-up statements
004 WWUS73 KTOP 130218 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 918 PM CDT Thu Mar 12 2026 KSZ008>012-020>024-026-034>039-130700- /O.CON.KTOP.WI.Y.0001.000000T0000Z-260313T0700Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee- Including the cities of Herington, McFarland, Alma, Council Grove, Alta Vista, Hanover, Topeka, Oskaloosa, Greenleaf, Minneapolis, Blue Rapids, Frankfort, Seneca, Clifton, Grantville, Nortonville, Meriden, Holton, Perry, Marysville, St. Marys, Manhattan, Abilene, Junction City, Belleville, Washington, Sabetha, Bennington, Horton, Concordia, Linn, Eskridge, Harveyville, Wamego, Valley Falls, Paxico, Hiawatha, McLouth, Clay Center, and Maple Hill 918 PM CDT Thu Mar 12 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of central, east central, north central, and northeast Kansas. * WHEN...Until 2 AM CDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$ KSZ040-054>056-058-059-130700- /O.CON.KTOP.WI.Y.0001.000000T0000Z-260313T0700Z/ Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Lyndon, Lawrence, Burlingame, Lebo, Garnett, Carbondale, Emporia, Ottawa, Overbrook, Osage City, and Burlington 918 PM CDT Thu Mar 12 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Anderson, Coffey, Douglas, Franklin, Lyon, and Osage Counties. * WHEN...Until 2 AM CDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$ Reese
785 WWUS73 KTOP 130632 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 132 AM CDT Fri Mar 13 2026 KSZ008>012-020>024-026-034>040-054>056-058-059-130745- /O.EXP.KTOP.WI.Y.0001.000000T0000Z-260313T0700Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Council Grove, Emporia, Abilene, Clay Center, Greenleaf, Bennington, Wamego, Meriden, Herington, Burlingame, Nortonville, Paxico, Frankfort, Topeka, Carbondale, Overbrook, Linn, Horton, Junction City, Holton, Blue Rapids, Washington, Marysville, Seneca, Concordia, McLouth, Maple Hill, Sabetha, McFarland, Burlington, Manhattan, Minneapolis, Hanover, Perry, Grantville, Clifton, Lawrence, Oskaloosa, Alta Vista, Garnett, Lebo, Alma, Ottawa, Osage City, St. Marys, Eskridge, Belleville, Harveyville, Lyndon, Hiawatha, and Valley Falls 132 AM CDT Fri Mar 13 2026 ...WIND ADVISORY WILL EXPIRE AT 2 AM CDT EARLY THIS MORNING... The winds are forecast to gradually weaken through the rest the morning. Therefore the advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Mar 12, 5:02 AM CDT, 6 hours 25 minutes earlier. Its key messages:
- Extreme Fire Danger for most of the area today.
- Warm to end the week and then a return to Winter-like temperatures early next week, with snow showers possible Sunday night into Monday morning.
Area forecast discussion, Mar 12, 5:02 AM CDT, 6 hours 25 minutes before
Area Forecast Discussion National Weather Service Topeka KS 502 AM CDT Thu Mar 12 2026 .KEY MESSAGES... - Extreme Fire Danger for most of the area today. - Warm to end the week and then a return to Winter-like temperatures early next week, with snow showers possible Sunday night into Monday morning. && .DISCUSSION... Issued at 136 AM CDT Thu Mar 12 2026 Today, a tight pressure gradient will develop across the area. With dry, southwesterly warm-air advection and deep mixing also in place, a windy day is expected with wind gusts around 45 mph this afternoon. These dry/windy conditions will lead to Extreme Fire Danger today. See the fire discussion below for more information. Tonight, a fast-moving cold front will swing through. This will shift wind out of the north and lead to a cooler day on Friday. A warm-up into the first half of the weekend is expected, with highs returning into the 70s Saturday. A big change in the weather is favored to arrive on Sunday as a deep trough digs into the central Plains and a strong cold front swings through. Some light rain is possible in the morning, but once the cold front moves through temperatures will quickly fall and rain may change to snow. There is a lot of uncertainty as to how much moisture will be available and how quickly temperatures fall below freezing, but right now ensembles give a good chance (30-50%) of seeing at least some measurable snow across northeast Kansas. Behind the front, strong cold-air advection and significant pressure rises will lead to very windy conditions. Ensembles give a 40-50% chance of seeing wind gusts greater than 50 mph Sunday afternoon. The wind and the cold will lead to a frigid night Sunday and morning on Monday, with wind chills around zero degrees. Thankfully, it appears this cold will be short-lived as southerly wind returns on Tuesday and highs climb back up into the 50s. && .AVIATION /12Z TAFS THROUGH 12Z FRIDAY/... Issued at 501 AM CDT Thu Mar 12 2026 VFR at all TAF sites through the TAF period. Light southwesterly wind will pick up through the morning, topping out in the afternoon with gusts to 38 knots. Surface wind speeds will decrease slightly after sunset, but a significant increase in wind aloft will occur. This will lead to LLWS of over 50 knots this evening. A weak cold front will swing through after 08z. Wind will shift out of the north behind the front. && .FIRE WEATHER... Issued at 146 PM CDT Wed Mar 11 2026 A Red Flag Warning is in effect for north central, northeast, and portions of east central KS from Noon through 8 PM. South-southwesterly winds will increase from 20 to 30 MPH with gusts up to 45 MPH during the late morning and afternoon hours Today. Relative humidity will fall into the 18-22% range this afternoon. The southeast counties that received heavier rains Tuesday night may see humidity in 25 to 30 percent. However, this area will still have Very High Fire Danger. A surface front will move south Thursday night and switch winds to the north but wind will be light (generally 10 mph or less by early Friday morning). && .TOP WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 8 PM CDT this evening for KSZ008-KSZ009-KSZ010-KSZ011-KSZ012-KSZ020-KSZ021-KSZ022-KSZ023- KSZ024-KSZ026-KSZ034-KSZ035-KSZ036-KSZ037-KSZ038-KSZ039. && DISCUSSION...Jones AVIATION...Jones FIRE WEATHER...Jones
Hazardous weather outlook, Mar 12, 7:24 AM CDT, 4 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 724 AM CDT Thu Mar 12 2026 KSZ008>012-020>024-026-034>040-054>056-058-059-131230- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 724 AM CDT Thu Mar 12 2026 This Hazardous Weather Outlook is for portions of central Kansas, east central Kansas, north central Kansas, and northeast Kansas. .DAY ONE...Today and Tonight Red Flag Warning in effect from noon through 8 PM today for areas along and west of a Council Grove to Topeka to Oskaloosa line. Very high fire danger southeast of the line. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters will not be needed today or tonight.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.